Thursday, October 25, 2012

31 Days: Days 25 and 26

Why, yes. I did skip a day. But what a day it's been.

Those of you who know me or are friends with me on Facebook already know that we think we have discovered the root of the mystery illness. For the rest of you, here's the (hopefully short) story:

Wednesday evening I was a little early for my singing group's rehearsal at church, so the pianist—who happens to own the farm where I get my beef, chicken, eggs, and milk—and I were talking about my sickness. I was rehashing everything that's been done already and lamenting the fact that no one can figure anything out. Somewhere in the conversation, I mentioned that I had been taking a certain medication since June that was prescribed for my hot flashes. It only worked marginallly, even after the dose was doubled, so I decided I would stop taking it. I called the doctor, who told me to wean myself off of it by taking one pill every other day for two weeks; then I could stop.

I followed orders because I'm a good girl. But three days after my last dose, I thought I had the flu, and that was the beginning of the mystery illness.

Why I never put those two events together is beyond me, but there you have it. I'm glad Kelly did. She suggested that I go home and Google "name of drug + side effects" and I did. It didn't take long to find site after site of people telling stories of terrible withdrawal symptoms, every one of which I now have. In case you're wondering, the drug is venlafaxine. It's an anti-depressant that's commonly prescribed for hot flashes, as in my case.

So from now on, in addition to asking my doctor if there are any side effects of a drug he wants to prescribe, I will also ask if there will be withdrawal symptoms when I stop taking it.

The difficulty now will be getting this garbage out of my system so I can feel normal again. I'm starting with a cleanse and Omega 3s in the form of fish oil (the real stuff, not the pills) on the recommendation of my daughter. I have no idea how long this will take. So the good news is that we know what's wrong. The bad news is that we're not quite sure about fixing it. But at least we have a place to start.

On to grammar.






And what luck! While I was in the health food store buying my delectable fish oil, I saw this sign:



I'm sure the owner was wondering why I was taking a picture of her sign, but I just kept talking and acting like nothing else was going on. Do you know what's wrong with it? I sent it to Leah and she replied, "Your turkey's in good hands with Allstate." If you still don't know, go re-read Day 10.

Be thankful ~

2 comments:

Anita said...

ENSURE!!!!! =) It took me a minute...but I think I got it!

en·sure (┬Án-sh‹r“) tr.v. en·sured, en·sur·ing, en·sures. To make sure or certain; insure.

in·sure (¹n-sh‹r“) v. in·sured, in·sur·ing, in·sures. --tr. 1. To cover with insurance. 2. To make sure, certain, or secure. --intr. To buy or sell insurance. --in·sur”a·bil“i·ty n. --in·sur“a·ble adj.

I'm so glad you've finally figured out the cause of this mystery illness. I will be praying that the flush works wonders and that your body adjusts quickly. I'm so hesitant to take any medications, simply because of the adverse side effects...not to be confused with affects. =)

Have a great night!

Kayla said...

Ensure!